Alert archive / New Mexico / High Wind Warnings in 2013
High Wind Warning 15, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Apr 2, 2013, 10:57 PM MDT for Eddy County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2013, 10:57 PM MDT (04:57 UTC)
- Expired
- Apr 3, 2013, 3:00 AM MDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
528 WWUS74 KMAF 030457 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1157 PM CDT TUE APR 2 2013 ...HIGH WIND IN THE GUADALUPE MOUNTAINS OVERNIGHT... .A STRONG COLD FRONT THAT PUSHED INTO THE REGION HAS RESULTED IN HIGH WINDS THROUGH THE GUADALUPE MOUNTAINS. NORTHEAST WINDS GREATER THAN 40 MPH ARE EXPECTED TO CONTINUE THROUGH THE NIGHT. AS THE PRESSURE GRADIENT RELAXES... LOWER WIND SPEEDS ARE EXPECTED TOMORROW. NMZ027-TXZ258-030900- /O.NEW.KMAF.HW.W.0015.130403T0457Z-130403T0900Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 1057 PM MDT TUE APR 2 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM MDT WEDNESDAY. * EVENT...HIGH WIND. * TIMING...NOW THROUGH 3 AM MDT. * WINDS...NORTHEAST WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH. * IMPACTS....MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE HIGH WIND WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 2, 6:00 PM MDT, 4 hours 57 minutes earlier.
Area forecast discussion, Apr 2, 6:00 PM MDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 700 PM CDT TUE APR 2 2013 .UPDATE... SENT A QUICK UPDATE TO CANCEL THE SEVERE THUNDERSTORM WATCH FOR THE SOUTHEASTERN ZONES. SEE THE DISCUSSION BELOW FOR MORE DETAILS. && .DISCUSSION... THE LINE OF CONVECTION HAS CLEARED THE AREA TO THE EAST SO HAVE DECIDED TO GO AHEAD AND CANCEL THE SEVERE THUNDERSTORM WATCH. CANNOT RULE OUT ANY REDEVELOPMENT ACROSS THE REGION WITH THE UPPER TROUGH AXIS STILL TO THE WEST SO DID NOT CHANGE ANY OF THE POP OR WEATHER GRIDS FOR TONIGHT. THE COLD FRONT HAS PRETTY MUCH CLEARED THE REGION TO THE SOUTH RESULTING IN NORTHEASTERLY WINDS AND COOLER TEMPERATURES AREAWIDE. && .PREV DISCUSSION... /ISSUED 548 PM CDT TUE APR 2 2013/ DISCUSSION... SEE AVIATION DISCUSSION BELOW. AVIATION... LATEST SFC ANALYSIS SHOWS COLD FRONT HAS CLEARED ALL TERMINALS...W/THE FIRST ROUND OF CONVECTION EXITING TO THE SE. WV IMAGERY SHOWS THE UPPER TROUGH OVER THE FOUR CORNERS...AND FORECAST TO MOVE TO NE NM BY 12Z WEDNESDAY. LARGE-SCALE ASCENT AHEAD OF THIS FEATURE SHOULD RESULT IN ANOTHER ROUND OF CONVECTION OVERNIGHT. BUFFER SOUNDINGS MAINTAIN ISENTROPIC LIFT INTO WEDNESDAY MORNING W/CIGS RANGING FROM LIFR AT KHOB TO MVFR AT KCNM...KINK...AND KPEQ...W/KMAF/KFST IN BETWEEN. ALL TERMINALS SHOULD IMPROVER TO VFR BY 22Z WEDNESDAY AS THE TROUGH EXITS THE REGION. PREV DISCUSSION... /ISSUED 313 PM CDT TUE APR 2 2013/ DISCUSSION... THE PESKY COLD FRONT THAT THE FCST MODELS CONTINUE TO STRUGGLE WITH HAS MOVED ALL THE WAY TO THE I-10 CORRIDOR THIS AFTERNOON. LOW CLOUDS AND FOG HAVE KEPT TEMPERATURES IN THE 30S AND 40S ALL DAY ACROSS THE NORTHERN PERMIAN BASIN AND SE NM. SUNNY SKIES AND SOUTHEAST WINDS ARE ALLOWING TEMPS TO CLIMB INTO THE 70S AND 80S SOUTH OF THE FRONT ACROSS THE LOWER TRANS PECOS AND ALONG THE RIO GRANDE. SHOWERS AND THUNDERSTORMS ARE ALSO DEVELOPING ALONG AND SOUTH OF THE FRONT AND WILL CONTINUE TO INTENSIFY THROUGH THE AFTERNOON. STRONG MID AND LOW LEVEL LAPSE RATES AND EFFECTIVE BULK SHEAR NEAR 40 KTS RESIDE ACROSS THE LOWER TRANS PECOS AND BIG BEND REGIONS. STRONG SFC HEATING IS LEADING TO UNSTABLE CONDITIONS WITH SBCAPE VALUES NEAR 3000 J/KG. SOME OF THESE STORMS ARE EXPECTED TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THEY MOVE EAST THROUGH THE EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR SOUTHERN PARTS OF THE PERMIAN BASIN...THE STOCKTON PLATEAU...THE BIG BEND REGION AND THE LOWER TRANS PECOS. A THUNDERSTORM OR TWO MAY SNEAK INTO SOUTHERN PARTS OF THE PERMIAN BASIN BEHIND THE COLD FRONT...HOWEVER THESE STORMS SHOULD REMAIN BELOW SEVERE LIMITS. FARTHER NORTH THE COLD AIR IS DEEPER AND ONLY SHOWERS ARE EXPECTED TONIGHT. MORE SHOWERS ARE EXPECTED ACROSS THE REGION WEDNESDAY AS THE ASSOCIATED UPPER TROUGH MOVES THROUGH. THE LOW WILL MOVE EAST OF THE AREA THURSDAY WITH CLEARING SKIES BY AFTERNOON. THE UPPER PATTERN THEN BECOMES MORE ZONAL LATE IN THE WEEK INTO THE WEEKEND WITH CONDITIONS DRYING OUT AND TEMPERATURES WARMING BACK ABOVE NORMAL. LONG RANGE MODELS THEN SHOW A LARGE UPPER TROUGH DIGGING INTO THE WESTERN U.S. EARLY NEXT WEEK. THIS SYSTEM MAY BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE AREA. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 39 56 38 72 / 60 30 10 0 BIG SPRING TX 38 52 37 68 / 60 40 10 0 CARLSBAD NM 43 63 39 78 / 30 20 0 0 DRYDEN TX 53 67 46 74 / 60 20 10 0 FORT STOCKTON TX 46 63 45 78 / 60 20 0 0 GUADALUPE PASS TX 39 63 43 74 / 20 10 0 0 HOBBS NM 38 55 36 73 / 50 20 0 0 MARFA TX 42 66 30 72 / 50 10 0 0 MIDLAND INTL AIRPORT TX 40 56 38 72 / 60 30 10 0 ODESSA TX 39 57 39 74 / 60 30 10 0 WINK TX 43 64 39 80 / 50 20 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99/27
Hazardous weather outlook, Apr 2, 1:01 PM MDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 201 PM CDT TUE APR 2 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 201 PM CDT TUE APR 2 2013 /101 PM MDT TUE APR 2 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SOUTH OF I-20 THROUGH TONIGHT. THE GREATEST AREAL COVERAGE OF THUNDERSTORMS IS EXPECTED TO BE FROM THE DAVIS MOUNTAINS EAST TO THE LOWER TRANS PECOS THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON AND THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. AN ISOLATED TORNADO CAN NOT BE RULED OUT IN PECOS AND TERRELL COUNTIES. THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THERE IS A 60 PERCENT CHANCE OF SPOTTER ACTIVATION THIS AFTERNOON AND THIS EVENING ACROSS THE PERMIAN BASIN. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Warnings in New Mexico, 2013High Wind Warnings in Texas, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.